C. Difficile - Share Your Experience

Not ready to share? Read other Patient Comments

Please share your experience with C. difficile colitis.

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver


* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!


I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the black triangle:

What is Clostridium difficile (C. difficile)?

Clostridium difficile (C. difficile) is a bacterium that is related to the bacteria that cause tetanus and botulism. The C. difficile bacterium has two forms, an active, infectious form that cannot survive in the environment for prolonged periods, and a nonactive, "noninfectious" form, called a spore, that can survive in the environment for prolonged periods. Although spores cannot cause infection directly, when they are ingested they transform into the active, infectious form.

C. difficile spores are found frequently in:

  • hospitals,
  • nursing homes,
  • extended care facilities, and
  • nurseries for newborn infants.

They can be found on:

  • bedpans,
  • furniture,
  • toilet seats,
  • linens,
  • telephones,
  • stethoscopes,
  • fingernails,
  • rings (jewelry),
  • floors,
  • infants' rooms, and
  • diaper pails.

They even can be carried by pets. Thus, these environments are a ready source for infection with C. difficile.

Return to Clostridium Difficile Colitis (Antibiotic-Associated Colitis, C. difficile colitis)

See what others are saying

Comment from: clotine m., 65-74 Female (Patient) Published: March 03

In January 2012 I had a dental procedure to repair/drill out a bone infection. I was given amoxicillin which I had taken numerous times over the years with no side effects. The September prior to this procedure my father had been in a nursing home where I visited often for 4 months. In April of 2012 I started experiencing upper abdominal pain. After 10 days I saw my doctor, and my blood showed slightly elevated WBC. I was referred to a gastroenterologist, had endoscopy and colonoscopy which showed negative results. I felt good for a few months until I had knee surgery in 9/12. I couldn't recover. I went to physical therapy, most times good, but a couple times severe back pain. I only had diarrhea a couple times, usually after being given a new medication I would discontinue. Blood pressure (BP) was extremely high (would never give me the numbers). In December 2012, the abdominal pain (stomach area) came back with a vengeance. I had been given a BP medicine in November. Unable to reach my doctor, in excruciating pain, I realized the new medicines may be contributing to the problem. I discontinued and received almost immediate relief. I will say if I didn't have Vicodin for pain, I don't know what I would have done. I went through a CT, MRI and 3 other tests which showed nothing. I had another endoscopy and nothing. The pain, upper abdominal, stomach was as if I had been hit, constantly, in my stomach. Tests showed nothing. WBC was slightly high, BP 225/195. We are now in April 2013. I've lost almost 60 pounds. Doctor is angry with me and all I could do was cry at this point. Finally I was sent to a physician in June 2013 who did stool samples and called within a week; C. difficile colitis. Flagyl took care of the stomach pain (made me sick for the 14 day treatment). I couldn't gain a pound for over a year but was finally doing well when I was infected with bacterial vaginosis (March 2015) by a sexual partner and now the stomach pain has returned with a vengeance. Doctor prescribed Prilosec which took away the stomach pain, but I have violent diarrhea which I never had before. Will it never end!

Was this comment helpful?Yes
Comment from: Nagudddot, 19-24 Male (Patient) Published: March 17

I got C. difficile colitis while prescribed antibiotics for a sinus infection. I missed a couple of doses which resulted in my being hospitalized with diarrhea and vomiting. I was there for 3 days and finally was able to go home two days ago. I currently am having a bad headache and swollen glands by my throat. No diarrhea or vomiting and have a large appetite but have some cramping and gas.

Was this comment helpful?Yes

STAY INFORMED

Get the latest health and medical information delivered direct to your inbox!


Health Solutions From Our Sponsors